MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® URETHRAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® URETHRAL CATHETER
Model Number 120614
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the color of the intermittent catheter was light orange when the patient started to use it but the catheter from the last order was more of a darker shade of orange and red.Patient stated that the darker catheter's rubber was harder than the lighter one and seemed harder to insert which seemed to cause more irritation than the lighter one.Per additional information received via email on 14jan2022, the problem was that the dark brown colored catheters seemed harder than the lighter, orange-colored ones causing more irritation when inserted.It was also stated that the darker colored ones also had the dimple that did not line up with the curved end, which made it more difficult to insert straight.Per additional information via form with sample returned on 09feb2022, customer had urinary tract infection using the intermittent catheters ((b)(4)).Customer also stated that the catheters were brown in color and not in orange or red ((b)(4)), and seems harder ((b)(4)).On some catheter the dimples did not match up with the curve on the other end ((b)(4)).Customer was concerned if they were as sterile as having more urinary tract infection than with the ones that were a different color.The brown ones seem different from the catheter which customer used the last couple of years.The curve not going the right way makes it harder to insert.No medical intervention was reported.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Additional Manufacturer Narrative
The reported event was confirmed manufacturing related.Samples were confirmed to exhibit the reported failure.As the reported event was found to be manufacturing related, it is deemed to fail to meet specifications.As the products were unopened they were not used for diagnostic or treatment purposes, but are intended for treatment.A potential root cause for this failure could be "machine error".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.A labeling review is not required as the reported event was found to be manufacturing related.Correction: g,h h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the color of the intermittent catheter was light orange when the patient started to use it but the catheter from the last order was more of a darker shade of orange and red.Patient stated that the darker catheter's rubber was harder than the lighter one and seemed harder to insert which seemed to cause more irritation than the lighter one.Per additional information received via email on (b)(6)2022, the problem was that the dark brown colored catheters seemed harder than the lighter, orange-colored ones causing more irritation when inserted.It was also stated that the darker colored ones also had the dimple that did not line up with the curved end, which made it more difficult to insert straight.Per additional information via form with sample returned on (b)(6)2022, customer had urinary tract infection using the intermittent catheters (ngfp3267 and ngfr2541).Customer also stated that the catheters were brown in color and not in orange or red (ngfp3267 and ngfr2541), and seems harder (ngfp3267 and ngfr2541).On some catheter the dimples did not match up with the curve on the other end (ngfp3267 and ngfr2541).Customer was concerned if they were as sterile as having more urinary tract infection than with the ones that were a different color.The brown ones seem different from the catheter which customer used the last couple of years.The curve not going the right way makes it harder to insert.No medical intervention was reported.

Brand Name
BARD® URETHRAL CATHETER
Common Device Name
URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key13693657
Report Number1018233-2022-01124
Device Sequence Number20126403
Product Code KOD
UDI-Device Identifier00801741029967
UDI-Public(01)00801741029967
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/10/2026
Device Model Number120614
Device Catalogue Number120614
Device Lot NumberNGFP3267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer06/16/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date07/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexMale
Patient Weight88 KG
Patient RaceWhite